MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) SEE H.10; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Model Number 299818
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd bbl¿ columbia cna agar with 5% sheep blood & columbia cna agar with 5% sheep blood - i plate¿.Initial reporter phone#: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that when using bd bbl¿ columbia cna agar with 5% sheep blood & columbia cna agar with 5% sheep blood - i plate¿ mold contamination was found.Customer reported: "agar drop and get mouldy".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H 6.Investigation summary during manufacturing of material 299818, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 1337236 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 1337236.Retention samples from batch 1337236 were not available for investigation.There were four (4) photos available for review of this complaint.The first photo is a single plate viewed from the top, on this plate there is noticeable contamination on the right side of the dish.The second image shows the bottom of the plate and displays the plate print for batch verification (batch: 1337236, and timestamp: 0543).The third photo shows two plates.Both these plates have one side of the dish with a low fill.The fourth image is of two plates agar side up displaying the plate print for batch verification (batch 1337236, timestamp 0543).The plates in this image also have noticeable low fill on one side of the dish.No return samples were received for investigation.This complaint can be confirmed for contamination and low fill.No complaint trend has been identified for contamination or low fill for this product; no actions are indicated at this time.H3 other text : see h.10.

Brand Name
SEE H.10
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13614937
Report Number1119779-2022-00312
Device Sequence Number20150939
Product Code JSI
UDI-Device Identifier10382902998188
UDI-Public(01)10382902998188
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/01/2022
Device Model Number299818
Device Catalogue Number299818
Device Lot Number1337236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown